Alert archive / Texas / Severe Thunderstorm Warnings in 2018
Severe Thunderstorm Warning 23, NWS Shreveport, LA
NWS Shreveport, LA issued this severe thunderstorm warning at Mar 10, 2018, 10:34 PM CST for Cass County, Morris County, Titus County, Texas. It was in force for 56 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Mar 10, 2018, 10:34 PM CST (04:34 UTC)
- Expired
- Mar 10, 2018, 11:30 PM CST
- In force
- 56 min
- Issued by
- NWS Shreveport, LA
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
Counties Cass County, TX, Morris County, TX, Titus County, TX
The radar
The Shreveport radar (KSHV), 109 km from the middle of the area, began a volume at 04:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Shreveport, LA (KBAD), launched 00:00Z, 4.6 hours before the alert went out and 114 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1026 J/kg
- Mixed-layer CIN
- -4 J/kg
- Mixed-layer LCL
- 1265 m above ground
- 0-6 km bulk shear
- 52 kt
- 0-1 km storm-relative helicity
- 55 m²/s²
- 0-3 km storm-relative helicity
- 236 m²/s²
- Significant tornado parameter
- 0.6
- Supercell composite
- 4.3
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Shreveport, LA wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 10, 9:37 PM CST, 57 minutes earlier.
Area forecast discussion, Mar 10, 9:37 PM CST, 57 minutes before
Area Forecast Discussion National Weather Service Shreveport LA 937 PM CST Sat Mar 10 2018 .DISCUSSION... Strong convection continues along a warm front to our ne, across central and srn AR. Our area has escaped this for the most part, with only a couple of storms skirting our very outer edges. Appears that this will be the trend for a while until additional storms develop along a prefrontal trof later tonight/early Sunday morning. Severe threat seems to be diminishing as well, although still cannot rule out a couple of strong to severe storms overnight as another weak upper disturbance passes ovhd. For the update, see no reason to make any changes to overnight temps as the ongoing fcst seems to be reasonably on track. Have made just a few minor adjustments to PoPs based on latest model runs, particularly the HRRR, mainly to adjust the area of highest PoPs swd. No other changes expected attm. /12/ && .PREV DISCUSSION... /issued 745 PM CST Sat Mar 10 2018/ AVIATION... For the 11/00Z terminal forecast will start off with VFR prevailing at the sites, but expecting a return to MVFR between 11/03Z-11/07Z for most terminals. As the ceilings continue to lower a return to IFR between 11/06Z-11/12Z. Have introduced mention of VCSH/VCTS in most of the sites between 11/08Z-11/12Z along with tempo groups of TSRA. a cold front. Have delayed mention of VCTS a couple of hours A cold front will move South across the Four State Region helping to continue convection into the early to mid morning Sunday, when ceilings will return to MVFR and convection will end as the boundary shift South. Additional improvements will spread across the remainder of the region Sunday afternoon, with VFR conditions returning to all but perhaps MLU by 12/00Z Monday. Current trends in the model data hint at a return to MVFR beyond the 12/00Z time period. Surface winds will be light Southeast to South less than 7 knots with a turn to the Southwest prior to the passage of the cold front, then Northwest to North in wake of the cold front. By mid to late morning the Northerly winds will be 12-18 knots with higher gusts. /06/ PREV DISCUSSION... /issued 329 PM CST Sat Mar 10 2018/ DISCUSSION... Warm front pushing north across area has brought dewpoints into the lower to middle 60s for most of the area. This front will begin to occlude with a weak cold front near I-40, with convection deepening to our north late today. As this event slower to unfold, left in lower pops this eve, with 50 percent pops and mention of svr storms limited to ne edge of area prior to midnight. Deep layer shear and somewhat drier air in mid lvls above around 800 mb will yield a decent risk for hail in tstms, with cold air pooling from the north bringing about increased wind threat by later this eve. This frontal boundary will reach I-20 by shortly after midnight and portions of North Central LA will have a longer time to reside in warm sector and perhaps a little more instability for deep convection into the late night. Boundary will reach southern portions of area by daybreak which could make for tricky overnight lows depending on exact position. Some cloudiness to remain Sunday with showers movg mostly south of area after midday. However, reinforcing stronger cold front movg thru Sunday night with skies becmg clear and gusty north winds continuing into at least early Monday. A cool dry airmass will send overnight lows into the 30s for much of next week with deep nw flow. Showers and thunderstorms beginning Friday aftn, will likely increase into the wknd invok cold front next Sunday night. /07/ && .PRELIMINARY POINT TEMPS/POPS... SHV 61 69 40 60 / 50 30 10 0 MLU 61 70 41 59 / 60 50 10 0 DEQ 53 64 35 60 / 50 20 0 0 TXK 56 66 39 60 / 60 20 0 0 ELD 56 68 37 60 / 60 30 10 0 TYR 61 66 40 59 / 50 20 10 0 GGG 61 67 39 60 / 50 30 10 0 LFK 65 72 42 63 / 30 40 10 0 && .SHV WATCHES/WARNINGS/ADVISORIES... AR...None. LA...None. OK...None. TX...None. && 12/06/07
Hazardous weather outlook, Mar 10, 12:08 PM CST, 10 hours 26 minutes before
Hazardous Weather Outlook National Weather Service Shreveport LA 1208 PM CST Sat Mar 10 2018 ARZ070-071-LAZ001>005-010>014-017>022-TXZ096-097-108>112-124>126- 136>138-149>153-165>167-111815- Miller-Lafayette-Caddo-Bossier-Webster-Claiborne-Lincoln-De Soto- Red River-Bienville-Jackson-Ouachita-Sabine-Natchitoches-Winn- Grant-Caldwell-La Salle-Bowie-Franklin-Titus-Camp-Morris-Cass- Wood-Upshur-Marion-Smith-Gregg-Harrison-Cherokee-Rusk-Panola- Nacogdoches-Shelby-Angelina-San Augustine- 1208 PM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for portions of southwest Arkansas, north central Louisiana, northwest Louisiana, east Texas and northeast Texas. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will develop this afternoon and into the overnight hours. Thunderstorms will increase in coverage later tonight with a few strong storms possible as strong gusty winds and hail may possibly occur. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Any lingering showers and storms will exit the region early Sunday with frontal passage. Therefore, no hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed this evening through the overnight hours. ARZ050-051-059>061-072-073-LAZ006-OKZ077-111815- Sevier-Howard-Little River-Hempstead-Nevada-Columbia-Union- McCurtain- 1208 PM CST Sat Mar 10 2018 This Hazardous Weather Outlook is for portions of south central Arkansas, southwest Arkansas, north central Louisiana and southeast Oklahoma. .DAY ONE...This Afternoon and Tonight... Isolated to scattered showers and thunderstorms will develop this afternoon and evening. Thunderstorms will increase in coverage and intensity later tonight with a few strong to severe storms possible. Strong to damaging wind gusts and large hail are possible. Isolated tornadoes also cannot be ruled out. .DAYS TWO THROUGH SEVEN...Sunday through Friday... Showers and thunderstorms will end before daybreak Sunday. No hazardous weather is expected at this time. .SPOTTER INFORMATION STATEMENT... Activation of emergency management personnel...amateur radio operators and storm spotters may be needed later this evening through the overnight hours, mainly for Oklahoma and Arkansas portions of the region. 07
In the hours before
Special weather statement, Mar 10, 10:15 PM CST, 19 minutes before
Special Weather Statement
National Weather Service Shreveport LA
1015 PM CST SAT MAR 10 2018
TXZ108-109-111-110500-
Franklin TX-Morris TX-Titus TX-
1015 PM CST SAT MAR 10 2018
...SIGNIFICANT WEATHER ADVISORY FOR NORTHEASTERN FRANKLIN...CENTRAL
MORRIS AND TITUS COUNTIES UNTIL 1100 PM CST...
At 1014 PM CST, Doppler radar was tracking a strong thunderstorm 8
miles southeast of Hagansport, moving east at 25 mph.
Nickel size hail and winds in excess of 40 mph will be possible with
this storm.
Locations impacted include...
Mount Pleasant, Mount Vernon, Daingerfield, Naples, Omaha, Us 259 And
I 30 Intersection, Cookville, Winfield, Talco, Miller's Cove and
Roeder.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
This storm may intensify, so be certain to monitor local radio
stations and available television stations for additional information
and possible warnings from the National Weather Service.
&&
LAT...LON 3337 9519 3331 9469 3330 9469 3329 9468
3328 9466 3304 9473 3319 9524
TIME...MOT...LOC 0414Z 283DEG 22KT 3327 9513
12The office that day
Everything else NWS Shreveport, LA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 10, 10:15 PM CST | Special Weather Statement | SHV | Morris, Titus | 45 min |
| Mar 10, 10:51 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Morris, Titus, Upshur | 54 min |
| Mar 10, 11:26 PM CST | Severe Thunderstorm Warning | SHV | Camp, Cass, Harrison, Marion, Morris, Upshur | 64 min |
| Mar 11, 12:21 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Marion, Panola | 54 min |
| Mar 11, 12:27 AM CST | Special Weather Statement | SHV | Cass | 48 min |
| Mar 11, 1:12 AM CST | Severe Thunderstorm Warning | SHV | Harrison, Panola | 48 min |
| Mar 11, 1:31 AM CST | Special Weather Statement | SHV | Wood | 44 min |
| Mar 11, 1:40 AM CST | Special Weather Statement | SHV | Marion | 50 min |
| Mar 11, 1:42 AM CST | Special Weather Statement | SHV | Upshur | 48 min |
| Mar 11, 3:16 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Upshur | 59 min |
| Mar 11, 3:33 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Upshur | 42 min |
| Mar 11, 4:04 AM CDT | Severe Thunderstorm Warning | SHV | Gregg, Harrison, Panola, Rusk | 41 min |
| Mar 11, 4:21 AM CDT | Severe Thunderstorm Warning | SHV | Harrison, Panola | 54 min |
| Mar 11, 4:40 AM CDT | Severe Thunderstorm Warning | SHV | Camp, Franklin, Upshur, Wood | 50 min |
| Mar 11, 4:48 AM CDT | Severe Thunderstorm Warning | SHV | Panola | 42 min |
| Mar 11, 4:54 AM CDT | Lake Wind Advisory | SHV | Bowie, Camp, Cass, Cherokee, Franklin, Gregg and 12 more | 14 hr |
| Mar 11, 1:59 AM CST | Special Weather Statement | SHV | De Soto | 46 min |
| Mar 11, 3:43 AM CDT | Severe Thunderstorm Warning | SHV | Caddo, De Soto, Red River | 47 min |
| Mar 11, 4:23 AM CDT | Severe Thunderstorm Warning | SHV | Bienville, Natchitoches, Red River, Winn | 67 min |
| Mar 11, 5:09 AM CDT | Special Weather Statement | SHV | De Soto | 51 min |
| Mar 11, 5:36 AM CDT | Special Weather Statement | SHV | De Soto | 39 min |
| Mar 11, 1:02 AM CST | Special Weather Statement | SHV | Miller | 43 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2018Every severe thunderstorm warning in 2018
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.